News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Anal Pain and constipation with no bleeding/blood


 Thewandon - Sat Nov 07, 2009 3:57 pm

For the past 3-4 days the right side (just inside/below the skin) of my anal entrance is sore to the point that sitting down is becoming more and more uncomfortable and is very sore to touch.

I am also suffering from constipation for the past week. I have taken laxatives to try and relieve this but they gave me diarrhea and the constipation returned.

Blood/Bleeding has not been present.
 Debbie Miller, RN - Tue Nov 10, 2009 8:34 pm

User avatar Hello,
I wonder if you are suffering from some hemorrhoids. Constipation can certainly trigger this common condition. You might benefit from adding daily fiber to your diet in the form of whole grains, beans, fruits and veggies, especially with skins, and perhaps prune juice. It can take a while for this to make a difference and you might also add a daily dose of Metamucil, Citrucel, or Konsyl, drink plenty of water and make sure you get daily exercise. Add to that a bowel routine that would include time on the toilet every day, ideally following a meal, relaxed with reading material or other diversion and perhaps a stool for your feet. Your body will start to get the message and you will likely get into a better bowel movement routine. The laxative should be used when needed but it's best if you use these more natural techniques first.

Being dehydrated and/or inactive contributes to constipation. Along with the typical modern diet, our bodies just aren't getting all they need to function well. If you have developed hemorrhoids, try taking warm baths (shallow is fine) and use an ointment or cream containing either hydrocortisone or pain reliever. Tucks type medicated pads with witch hazel also help with the pain while you heal.

I hope this helps. Give it a little time and then talk to your doctor if it's not getting better.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here